Results 1 to 4 of 4
  1. #1
    pete62 is offline Senior Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    208

    Default Is Tizanidine safe for me?

    Hello - I've been feeling pretty bad (severe pain) the last week. I started PT and also got a prescription for Celebrex. My doctor also gave me a muscle relaxer (tizanidine). I'm afraid to take it due to my addiction. Any Opinion?

  2. #2
    Random Addict's Avatar
    Random Addict is offline Senior Member
    Join Date
    Sep 2006
    Location
    , , .
    Posts
    470

    Default

    Hi Pete,

    Sorry, I don't really know about tizanidine, but I am going through PT and have recently started Celebrex also. The Celebrex is working great for me.

    RA

    "Results are directly proportionate to effort."

  3. #3
    BOAG's Avatar
    BOAG is offline Senior Member
    Join Date
    Jun 2007
    Location
    , , .
    Posts
    1,690

    Default

    Here is some info I found on tizanidine:

    "Drug Abuse and Dependence
    Abuse potential was not evaluated in human studies. Rats were able to distinguish Tizanidine from saline in a standard discrimination paradigm, after training, but failed to generalize the effects of morphine, cocaine, diazepam, or phenobarbital to Tizanidine. Monkeys were shown to self-administer Tizanidine in a dose-dependent manner, and abrupt cessation of Tizanidine produced transient signs of withdrawal at doses > 35 times the maximum recommended human dose on a mg/m2 basis. These transient withdrawal signs (increased locomotion, body twitching, and aversive behavior toward the observer) were not reversed by naloxone administration.
    Tizanidine is closely related to clonidine, which is often abused in combination with narcotics and is known to cause symptoms of rebound upon abrupt withdrawal. Three cases of rebound symptoms on sudden withdrawal of Tizanidine have been reported. These case reports suggest that these patients were also misusing narcotics. Withdrawal symptoms included hypertension, tachycardia, hypertonia, tremor, and anxiety. As with clonidine, withdrawal is expected to be more likely in cases where high doses are used, especially for prolonged periods."

    This is where I got the above info form: http://www.drugs.com/pro/tizanidine.html

    It sounds like it doesn't really have much potential for addiction, can you ask your Doctor about that?

    "Whatever I've done,
    I've been staring down the barrel of a gun."

  4. #4
    pete62 is offline Senior Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    208

    Default

    Thanks everyone. If you find any thing else, please let me know.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.